Tennessee, 2021Flash Flood in Tennessee, September 15, 2021
September 15, 2021 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed during the morning hours on September 15th. There was one isolated flooding report in Perry County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed during the morning hours on September 15th. There was one isolated flooding report in Perry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 15, 5:27 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 15, 5:27 AM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
627 AM CDT Wed Sep 15 2021
.UPDATE...
FOR 12Z AVIATION DISCUSSION.
&&
.DISCUSSION...
It's another muggy morning in the mid-state. Dew points hover around
70 degrees and if I didn't know any better, I'd say we've been
transported back to July. However, summer isn't officially over
and this mid-September morning could make for an interesting one.
We've already seen a couple of showers poke up on radar over the
last couple of hours and a few of the hi-res models are suggesting
more development prior to daybreak. While forecast soundings
aren't suggesting anything extreme, there are some signs that
efficient warm air processes could be in play by mid-morning. PWs
values are almost 2 standard deviations above normal for this time
of year according to the 00Z OHX sounding and it's also showing
pretty decent mid-level lapse rates (~7.0/deg C) already in place.
What are we missing? Some kind of lifting mechanism. If you've
been following for the last couple of days, you know that
mechanism could be the frontal system due in here later this
morning. Convection is already being seen along this front back in
central MO/IL and as it nears Middle TN, it could provide that
needed spark. Of more concern could be mean wind values less than
10 kts. This means slow moving storms. While this didn't look to
be the case with the last few forecast packages, 1 to 2 inches
rainfall totals with locally higher amounts of 3 to 4 inches could
be possible later this morning. The problem is narrowing down a
location where this could occur and that's difficult. I believe
the focused rainfall could be anywhere west of the Cumberland
Plateau and a Flash Flood Watch may become necessary for later
this morning. Please be weather aware today.
Any rainfall from today should end pretty quickly this evening as
this front moves out of the mid-state. However, we won't be totally
out of the woods as far as precipitation over the next several days.
Moisture lingers in the region and while there doesn't look to be
any real focusing mechanism, at least diurnal rain chances will be
possible Thursday, Friday and Saturday -- but Sunday could be
totally dry.
Temperatures should hold pretty firmly at or below average for this
time of the year throughout the next week. Today will probably be
the exception with highs only in the low 80s and upper 70s due to
the widespread rainfall.
&&
.AVIATION...
12Z TAF DISCUSSION.
A line of showers has developed from Lewis County to Nashville
Metro to Macon County. These storms are slow moving and will
affect BNA and MQY. VFR/MVFR CIGs expected. If a storm directly
impacts a terminal brief IFR conditions will be possible.
CKV...The same line of storms from above will flirt with this
terminal. Will include VCSH through 20Z when there is a better
chance for more dominate rain. VFR conditions expected...but MVFR
can/t be ruled out for brief periods of time.
CSV...Light fog will burn off by 13Z. The line of storms should
be west of this site with VCSH/VCTS this afternoon and VFR
conditions.
Winds will be very light from the southwest today and then going
calm overnight. MVFR to IFR is expected overnight due to fog.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for Cheatham-Clay-
Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Perry-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-Williamson-
Wilson.
&&
DISCUSSION......Unger
AVIATION........12
Hazardous weather outlook, Sep 15, 4:13 AM CST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
513 AM CDT Wed Sep 15 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-161015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
513 AM CDT Wed Sep 15 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Heavy rain is expected through the morning and afternoon hours today.
1 to 2 inches will be common, but a quick 3 to 4 inches a few spots
could lead to localized flash flooding. The main area of concern is
anywhere west of the Cumberland Plateau, but especially along the
KY/TN state line.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary today.
27
Flash Flood, Perry
- When
- September 15, 8:35 AM CST
- Where
- Perry County, 1.16 mi S of Linden to 1.36 mi S of Beardstown
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.603, -87.851
Several roads were flooded in and around Linden including South Mill Street, Brush Creek Road, and several areas on Highway 13.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Florida, September 15 to 22, 2021$10 million · 1 event
- Flash Flooding in Alabama, September 15, 2021$250,000 · 5 events
- Damaging Winds in Vermont, September 15, 2021$62,000 · 50 kt wind · 6 events
- Drought in Oklahoma, September 15 to 30, 202143 events
- Flash Flood and Damaging Winds in Pennsylvania, September 15, 2021$35,000 · 52 kt wind · 10 events
- Damaging Winds in Maine, September 15, 2021$35,000 · 56 kt wind · 9 events
- Damaging Winds in Maryland, September 15, 2021$27,000 · 55 kt wind · 7 events
- Flash Flooding and Heavy Rain in Kentucky, September 15, 2021$28,000 · 5 events
- Hail and Damaging Winds in New Hampshire, September 15, 20211.25 in hail · 19 events
- Flash Flooding and Flooding in New York, September 15, 2021$1,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, September 15, 2021$13,000 · 1 in hail · 8 events
- Drought in Oklahoma, September 15 to 30, 202113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985945.